Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at May 24, 2012, 10:31 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 10:31 PM EDT (02:31 UTC)
- Expired
- May 25, 2012, 10:01 AM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS73 KDTX 250231 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1031 PM EDT THU MAY 24 2012 ...LOCALLY HIGHER WINDS AND WAVES TONIGHT AND EARLY FRIDAY MORNING... .A LOW PRESSURE SYSTEM OVER MN/WI WILL DEEPEN AS IT TRACKS NORTHEAST INTO ONTARIO OVERNIGHT. THE ASSOCIATED COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT AND EARLY FRIDAY MORNING WHICH WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. GUSTY WINDS AHEAD OF AND JUST BEHIND THE FRONT WILL CAUSE LOCALLY HIGHER WINDS AND WAVES ACROSS SAGINAW BAY...NECESSITATING A SHORT DURATION SMALL CRAFT ADVISORY LATE TONIGHT THROUGH EARLY FRIDAY MORNING. HIGH PRESSURE WILL BUILD BACK INTO THE REGION FOR THE WEEKEND BUT THE FRONT WILL LIFT BACK OVER THE SOUTHERN GREAT LAKES AS A WARM FRONT ON SATURDAY ALLOWING A WARM AND HUMID AIRMASS TO MOVE INTO THE REGION. THIS WILL BRING THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY THROUGHOUT THE WEEKEND. LHZ421-422-251400- /O.NEW.KDTX.SC.Y.0040.120525T0231Z-120525T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 1031 PM EDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
2 follow-up statements
869 WHUS73 KDTX 250756 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT FRI MAY 25 2012 ...LOCALLY HIGHER WINDS AND WAVES THIS MORNING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK NORTHWARD THROUGH ONTARIO TODAY. THE ASSOCIATED COLD FRONT WILL PASS THROUGH THE REGION THIS MORNING WHICH ALLOWS FOR A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. GUSTY WINDS AHEAD OF AND JUST BEHIND THE FRONT WILL CAUSE LOCALLY HIGHER WINDS AND WAVES ACROSS SAGINAW BAY...NECESSITATING A SHORT DURATION SMALL CRAFT ADVISORY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION FOR THE WEEKEND BUT THE FRONT WILL LIFT BACK OVER THE SOUTHERN GREAT LAKES AS A WARM FRONT ON SATURDAY ALLOWING A WARM AND HUMID AIRMASS TO MOVE INTO THE REGION. THIS WILL BRING THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY THROUGHOUT THE WEEKEND. LHZ421-422-251400- /O.CON.KDTX.SC.Y.0040.000000T0000Z-120525T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 356 AM EDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTH WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS73 KDTX 251401 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1001 AM EDT FRI MAY 25 2012 LHZ421-422-251515- /O.CAN.KDTX.SC.Y.0040.000000T0000Z-120525T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 1001 AM EDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at May 24, 7:22 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 24, 7:22 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 722 PM EDT THU MAY 24 2012 .AVIATION... //DISCUSSION... VFR CONDITIONS ARE EXPECTED FOR MUCH OF THIS TAF CYCLE. CLOUDS WILL BE ON THE INCREASE THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES BUT NOT EXPECTING ANYTHING LOWER THEN 5KFT. SOME SHOWERS AND MVFR CONDITIONS ARE POSSIBLE IN THE 09Z-13Z TIME FRAME AS THE FRONT PASSES THROUGH SOUTHEAST MICHIGAN. WITH PROBABILITIES IN THE 30 PERCENT RANGE WILL INTRODUCE A PROB30 GROUP IN THE TAFS THIS CYCLE FOR THIS SCENARIO. ALTHOUGH THUNDERSTORMS ARE POSSIBLE WITH THE SHOWERS...WITH DECREASED INSTABILITY COVERAGE IS EXPECTED TO BE ISOLATED ENOUGH TO LEAVE OUT OF THE TAFS AT THIS TIME. SOUTHERLY WINDS...CURRENTLY GUSTING UP TO 20 KNOTS...WILL DROP OFF OVERNIGHT BEFORE INCREASE SLIGHTLY ALONG AND BEHIND THE FRONTAL BOUNDARY THAT WILL PASS AROUND 10-12Z FRIDAY MORNING. WINDS WILL VEER TO WESTERLY FRIDAY MORNING BEHIND THE FRONT AND THEN SLOWLY DROP OFF THROUGH THE EARLY AFTERNOON AS HIGH PRESSURE BUILDS BACK INTO THE AREA. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS BELOW 5000 FEET BETWEEN 09Z AND 13Z ASSOCIATED WITH SHOWER ACTIVITY COINCIDENT WITH THE COLD FRONT. && .PREV DISCUSSION...ISSUED 332 PM EDT THU MAY 24 2012 SHORT TERM...THIS EVENING AND TONIGHT DIURNAL CU FIELD FILLED IN QUITE WELL THIS AFTERNOON PREVENTING TEMPS FROM RAMPING UP TOO FAST TODAY. LATEST SATELLITE SHOW THE CU FIELD THINNING A BIT SO IT IS POSSIBLE TO INCH UP ANOTHER DEGREE OR TWO INTO THE MID 80S. MAIN ITEM OF INTEREST FOR TONIGHT IS A COLD FRONTAL PASSAGE LATE TONIGHT. THE FRONTS BEEN NEARLY STATIONARY OVER THE UPPER MISSISSIPPI VALLEY FOR A WHILE NOW BUT A 125KT JET MAX WILL HELP PROPAGATE IT EASTWARD OVERNIGHT CROSSING SE MI AROUND 10-14Z. DTX 12Z SOUNDING HAD 1.06 INCHES OF PWAT WHICH IS WHAT THE MODELS CARRY THROUGHOUT THE DAY TODAY INTO TONIGHT. MODEL OUTPUT DOES SHOW A NARROW BAND OF MOISTURE JUST AHEAD OF THE FRONT UP TO AROUND 1.5 INCHES BUT SHOW MOST OF THE MOISTURE RESIDING BELOW 10KFT. CROSS SECTIONS DEPICT WEAK FRONTAL FORCING WITH LITTLE INSTABILITY PRESENT AS BULK OF ENERGY GETS PULLED WELL TO THE NORTH INTO ONTARIO WITH THE LOW PRESSURE CENTER. FAIRLY DECENT SFC CONVERGENCE WITH SFC DEWPOINTS HANGING NEAR 60F THROUGH THE NIGHT SHOULD ALLOW SOME SHOWERS TO DEVELOP WITH AN ISOLATED THUNDERSTORM POSSIBLE. ELEVATED DEWPOINTS WITH INCREASING CLOUDS SHOULD PREVENT TEMPS FROM DROPPING TOO MUCH BELOW THE MID 60S. LONG TERM...FRIDAY THROUGH NEXT THURSDAY THE RAPID ADVANCEMENT OF THE MID LEVEL TROUGH ACROSS NORTHERN ONTARIO ON FRIDAY WILL SEND THE ASSOCIATED COLD FRONT SOUTH OF THE FORECAST AREA BY LATE MORNING OR EARLY AFTERNOON. AN AGGRESSIVE PUSH OF LOW TO MID LEVEL DRY AIR IS EXPECTED IN THE WAKE OF THE SFC FRONT WHICH WILL LEAD TO AMPLE AFTERNOON SUNSHINE. MODEL SOUNDINGS SUGGEST THE LATE MAY SUN WILL BOOST AFTERNOON MIXING DEPTHS UP TO 5000 FT. SO DESPITE SOME POST FRONTAL COLD AIR ADVECTION...THE CURRENT FORECAST HIGHS ON FRIDAY LOOK REASONABLE /UPPER 70S ACROSS THE NORTHERN HALF OF THE FORECAST AREA AND LOWER 80S ACROSS THE SOUTH/. THE AMPLIFICATION OF THE LONG WAVE TROUGH ACROSS THE WESTERN US THIS WEEKEND WILL LEAD TO A NORTHWARD EXPANSION OF THE SUBTROPICAL RIDGE INTO THE EASTERN US. IN RESPONSE...THE SFC FRONT WILL SLOWLY LIFT BACK NORTH AS A WARM FRONT DURING THE COURSE OF THE WEEKEND. THE 12Z MODEL SOLUTIONS ALL SHOW AN ELEVATED MIXED LAYER EXPANDING INTO THE UPPER MIDWEST SAT INTO SUN. THIS WILL LIKELY CAP THE WARM SECTOR AND PROVIDE A RESERVOIR OF HIGH INSTABILITY TO FUEL MESOSCALE CONVECTIVE SYSTEM /MCS/ DEVELOPMENT ALONG THE NOSE OF THE LOW LEVEL JET. FAST WESTERLY FLOW ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION AND VEERING OF THE LOW LEVEL JET BOTH SAT AND SUN MORNING WILL LIKELY LEAD TO SEVERAL ROUNDS OF FORWARD PROPAGATING CONVECTIVE COMPLEXES ACROSS THE REGION /ALONG AND NORTH OF THE SFC WARM FRONT/...SOME OF WHICH WILL BE STRONG TO SEVERE. THE HIGH DEGREE OF UNCERTAINTY IN TIMING AND TRACK OF THESE SYSTEMS BEYOND DAY ONE LEADS TO A LOW CONFIDENCE TEMPERATURE FORECAST THIS WEEKEND AND SUPPORTS JUST A CHANCE OF THUNDERSTORMS EACH DAY AT THIS TIME. THE CURRENT FCST WHICH IS A FEW DEGREES BELOW GUIDANCE FOR TEMPS SATURDAY AND SUNDAY LOOKS REASONABLE AS MCS ACTIVITY OR REMNANT MCS CLOUD COVER MAY SLOW THE NORTHWARD MOVEMENT OF THE WARM FRONT MORE THAN CURRENT MODEL SOLUTIONS WOULD SUGGEST. A NEW ROUND OF HEIGHT FALLS ACROSS THE PACIFIC NORTHWEST LATE IN THE WEEKEND WILL ALLOW THE LONG WAVE TROUGH ACROSS THE WESTERN US TO BE SOMEWHAT PROGRESSIVE AND LIFT INTO THE NORTHERN PLAINS BY MEMORIAL DAY. THE ASSOCIATED PRESSURE FALLS ACROSS THE UPPER MIDWEST WILL IN TURN LIFT THE SFC WARM FRONT NORTH OF THE FORECAST AREA IN THE SUN AFTERNOON TO MON MORNING TIME FRAME...WHICH WILL LEAD TO HOT AND HUMID CONDITIONS DURING THE LATER HALF OF THE HOLIDAY WEEKEND. THE MEDIUM RANGE MODEL SUITE ARE IN AGREEMENT THAT THE REMNANT UPPER LOW WILL LIFT INTO NORTHERN ONTARIO BY TUESDAY WITH HEIGHT FALLS OVERSPREADING THE GREAT LAKES REGION. IN LIGHT OF THE AMPLIFIED NATURE OF THE FLOW...THE SLOWER ECMWF AND CANADIAN SOLUTIONS ARE PREFERRED OVER THE FASTER GFS...WHICH HOLD OFF ON DRIVING A COLD FRONT ACROSS SE MI UNTIL LATE MON/MON NIGHT. THIS COLD FRONT WILL MARK THE BEGINNING OF A PATTERN SHIFT WHICH WILL BRING A MUCH COOLER AIRMASS INTO THE REGION BY THE MIDDLE OF NEXT WEEK. MARINE... A LOW PRESSURE SYSTEM OVER MN/WI WILL DEEPEN AS IT TRACKS NORTHEAST INTO ONTARIO OVERNIGHT. THE ASSOCIATED COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT AND EARLY FRIDAY MORNING WHICH WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD BACK INTO THE REGION FOR THE WEEKEND BUT THE FRONT WILL LIFT BACK OVER THE SOUTHERN GREAT LAKES AS A WARM FRONT ON SATURDAY ALLOWING A WARM AND HUMID AIRMASS TO MOVE INTO THE REGION. THIS WILL BRING THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY THROUGHOUT THE WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....KURIMSKI SHORT TERM...DRK LONG TERM....SC MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 24, 3:49 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT THU MAY 24 2012 LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-252000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 349 PM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER 2 AM. SEVERE WEATHER IS NOT EXPECTED WITH ANY STORM THAT DEVELOPS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AS THEY TRACK TO THE NORTHEAST AT 30 MPH. THESE STORMS WILL OCCUR IN ADVANCE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT THROUGH MONDAY NIGHT. ANY THUNDERSTORM THAT OCCURS FROM LATE SATURDAY AFTERNOON THROUGH MONDAY NIGHT WILL POSE A RISK OF PRODUCING SEVERE WEATHER. A WARM FRONT IS FORECAST TO LIFT NORTH ACROSS THE OHIO VALLEY AND SOUTHERN GREAT LAKES REGION SATURDAY THROUGH SUNDAY. WARM...MOIST AND UNSTABLE AIR LIFTING ACROSS THIS FRONT WILL PROVIDE A CHANCE FOR THUNDERSTORMS. A COLD FRONT IS FORECAST TO TRACK INTO THE STATE LATE MONDAY WHICH WILL BE THE PRIMARY DRIVER FOR THE CHANCE OF STORMS LATE IN THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-060>063-068>070-075-076-082-083-252000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 349 PM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER 2 AM. SEVERE WEATHER IS NOT EXPECTED WITH ANY STORM THAT DEVELOPS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 30 KNOTS AS THEY TRACK TO THE NORTHEAST AT 30 MPH. THESE STORMS WILL OCCUR IN ADVANCE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT THROUGH MONDAY NIGHT. ANY THUNDERSTORM THAT OCCURS FROM LATE SATURDAY AFTERNOON THROUGH MONDAY NIGHT WILL POSE A RISK OF PRODUCING SEVERE WEATHER. A WARM FRONT IS FORECAST TO LIFT NORTH ACROSS THE OHIO VALLEY AND SOUTHERN GREAT LAKES REGION SATURDAY THROUGH SUNDAY. WARM...MOIST AND UNSTABLE AIR LIFTING ACROSS THIS FRONT WILL PROVIDE A CHANCE FOR THUNDERSTORMS. A COLD FRONT IS FORECAST TO TRACK INTO THE STATE LATE MONDAY WHICH WILL BE THE PRIMARY DRIVER FOR THE CHANCE OF STORMS LATE IN THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.